Alert archive / Kansas / Wind Chill Advisories in 2013
Wind Chill Advisory 3, NWS Dodge City, KS
NWS Dodge City, KS issued this wind chill advisory at Dec 9, 2013, 7:16 AM CST for Ellis County, Trego County, Kansas. It was in force for 104 min.
The area
The counties it named.
The facts
- Issued
- Dec 9, 2013, 7:16 AM CST (13:16 UTC)
- Expired
- Dec 9, 2013, 9:00 AM CST
- In force
- 104 min
- Issued by
- NWS Dodge City, KS
Counties Ellis County, KS, Trego County, KS
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 1.3 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 991 m above ground
- 0-6 km bulk shear
- 115 kt
- 0-1 km storm-relative helicity
- 117 m²/s²
- 0-3 km storm-relative helicity
- 462 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KDDC 091316 WSWDDC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 716 AM CST MON DEC 9 2013 KSZ030-031-091500- /O.NEW.KDDC.WC.Y.0003.131209T1316Z-131209T1500Z/ TREGO-ELLIS- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS 716 AM CST MON DEC 9 2013 ...WIND CHILL ADVISORY IN EFFECT UNTIL 9 AM CST THIS MORNING... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM CST THIS MORNING. * WIND CHILL VALUES...AS LOW AS 16 BELOW. * TIMING...VERY COLD WIND CHILLS WILL CONTINUE THIS MORNING. * WINDS...WEST TO NORTHWEST AT 5 TO 10 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND SUSTAINED WINDS OF 5 MPH OR HIGHER WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
1 follow-up statement
000 WWUS43 KDDC 091458 WSWDDC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 858 AM CST MON DEC 9 2013 ...DANGEROUS WIND CHILL CONDITIONS ENDING... .DANGEROUS WIND CHILL CONDITIONS ARE DIMINISHING AS TEMPERATURES CONTINUE TO SLOWLY CLIMB THIS MORNING. KSZ030-031-091600- /O.EXP.KDDC.WC.Y.0003.000000T0000Z-131209T1500Z/ TREGO-ELLIS- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS 858 AM CST MON DEC 9 2013 ...WIND CHILL ADVISORY WILL EXPIRE AT 9 AM CST THIS MORNING... DANGEROUS WIND CHILL CONDITIONS ARE EXPECTED TO END SHORTLY. THEREFORE, THE WIND CHILL ADVISORY WILL BE ALLOWED TO EXPIRE. $$ 32
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this wind chill advisory went out at Dec 9, 5:00 AM CST, 2 hours 16 minutes earlier.
Area forecast discussion, Dec 9, 5:00 AM CST, 2 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 500 AM CST Mon Dec 9 2013 ...Update to aviation... .SHORT TERM...(Today and tonight) ISSUED AT 137 AM CST MON DEC 9 2013 Today will start out mostly clear as a high pressure eases off to the east. A low pressure area in northeastern New Mexico will allow a stationary front to set up over northern Oklahoma this morning. The flow aloft will shift from northwest in the early morning to the southwest in the afternoon. This front/upper flow pattern will set up a slight overrunning situation, and there could be some light snow this morning into the early afternoon across extreme southern southwestern Kansas. My gut feeling is we will see no more than a few flurries. However, to blend in better with my neighbors to the south, I chose to go with light snow as the precipitation type, only 15 to 17 percent Pops, and only show 0.2 inch of any possible accumulation. High temperatures will likely be early today, as clouds will spread quickly north in the overrunning conditions. I am only expecting maximum temperatures in the teens west, ranging to the lower 20s in the southeast. Surface high pressure will nose back in from the north tonight, allowing for clearing skies from north to south. It will be cold, with light and variable winds early, become south at 5 to 10 mph around midnight, then westerly by 12z Tuesday. Minimum temperatures will be similar to this Sunday night, ranging from -1F degrees in Hamilton County to perhaps 8F degrees in Barber and Pratt counties. .LONG TERM...(Tuesday through Sunday) ISSUED AT 123 AM CST MON DEC 9 2013 Tuesday: Southwest Kansas will be situated on the tail end of upper level westerlies Tuesday. This will favor advection of a low level downslope plume with 850 hPa temperatures as warm as 4C. The ECE shows a high of 46 (!) for Tuesday for KDDC. This is an outlier compared to the GFS/GEM. The forecast soundings from the EC don't show that much mixing even with the aforementioned ideal southwesterly low level flow. With go with a blend and have maximums in the upper 30sF. No precipitation is expected. A cold front will move across the region during the overnight period. Wednesday and beyond: Cold air advection is expected in the wake of the aforementioned front with 850 hPa temperatures crashing again well into negative territory. Maximums will be in the upper 20sF and saw no reason to deviate from the inherited grids. No precipitation is expected with this dry front. Otherwise, the rest of the period will feature dry conditions and moderating temperatures. Will have to watch for precip potential on Friday as a wave moves across the region. The allblend precipitation chances were nil/dry for now and saw no reason to deviate. && .AVIATION...(For the 12Z TAFS through 12Z Tuesday morning) ISSUED AT 500 AM CST MON DEC 9 2013 VFR conditions expected. Some mid to high level clouds will continue. Variable winds becoming northerly and eventually becoming southerly by this afternoon 5-10 kt. && .PRELIMINARY POINT TEMPS/POPS... DDC 20 3 37 14 / 10 0 0 0 GCK 20 2 37 12 / 10 0 0 0 EHA 18 4 39 14 / 20 0 0 0 LBL 19 4 38 15 / 20 0 0 0 HYS 20 5 37 12 / 0 0 0 0 P28 23 8 39 15 / 20 0 0 0 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Burke LONG TERM...Sugden AVIATION...Sugden
Hazardous weather outlook, Dec 9, 3:26 AM CST, 3 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 326 AM CST MON DEC 9 2013 KSZ030-031-043>046-061>066-074>081-084>090-101000- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 326 AM CST MON DEC 9 2013 /226 AM MST MON DEC 9 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC 12
Nearby
Wind Chill Advisories in Kansas, 2013Every wind chill advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.